# SDR 2000UALA00471

- Difficulty date: June 14, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N163UA
- Make and model: Boeing 747238B
- Aircraft serial: 21353
- Aircraft time: 84,183 hours, 17,369 cycles
- Engine: Pwa JT9D7J
- System (JASC): 3830 · Waste Disposal System
- Part: Switch
- Part number: TD15351002
- Condition: Failed
- Location: Lavatory
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

STRONG ELECTRICAL SMELL AND SMOKE IN FORWARD CABIN WHILE ON TAXI OUT.  AIRCRAFT RETURNED TO GATE.  *S/D*  THE LAVATORY FLUSH MOTOR WAS CONTINUOUSLY RUNNING AND OVERHEATED, CAUSED BY A STICKING LAVATORY FLUSH SWITCH.  THE FLUSH MOTOR AND TIMER WERE REPLACED.  ALL 747-238 AIRCRAFT WERE INSPECTED FOR STICKING SWITCHES AND LUBED, TWO AIRCRAFT HAD STICKING SWITCHES AND WERE REPLACED.
